Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 302, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Dec 6, 2004, 4:08 PM CST for Menard County, Schleicher County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2004, 4:08 PM CST (22:08 UTC)
- Expired
- Dec 6, 2004, 4:45 PM CST
- In force
- 37 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Menard County, TX, Schleicher County, TX
The radar
The San Angelo radar (KSJT), 61 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 2:34 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Dec 6, 2:34 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 234 PM CST MON DEC 6 2004 .DISCUSSION... WEATHER TO BECOME QUITE TRANQUIL OVER WEST CENTRAL TX ONCE SQUALL LINE EXITS LATE THIS AFTERNOON. SQUALL LINE THAT MOVED THROUGH WEST CENTRAL TX THIS AFTERNOON DEVELOPED IN A SLIGHTLY UNSTABLE ATMOSPHERE...WITH WEAK DIRECTIONAL/STRONG SPEED SHEAR. GOES WATER VAPOR AND VISIBLE IMAGERY SHOWED A TIGHTLY WOUND UPPER LOW OVER SOUTHEAST NEW MEXICO...LIFTING NORTHEAST AT MID AFTERNOON. THE UPPER LOW WAS PRECEDED BY A DRY SLOT AND 140KT 250MB JET FROM FAR WEST TX...INTO THE PANHANDLE. THE UPPER LOW SHOULD WEAKEN AND LIFT TO THE OZARKS REGION BY LATE TONIGHT. ONCE SUN SETS THIS EVENING...EXPECT AREA OF CUMULUS NEAR THE UPPER LOW CENTER TO DECREASE...WITH CLEAR OR MOSTLY CLEAR SKIES IN THE WAKE OF THE EXITING UPPER LOW. WEST WINDS SHOULD BE SUFFICIENT TO KEEP THE BOUNDARY LAYER FROM DECOUPLING EXCEPT PERHAPS IN THE VALLEYS OF THE NORTHWEST HILL COUNTRY. ZONAL UPPER LEVEL FLOW TO PREVAIL THROUGH TUESDAY...BEFORE AN OPEN POSITIVELY TILTED UPPER LEVEL TROF LIFTS THROUGH THE SOUTHERN PLAINS WEDNESDAY INTO THURSDAY. THIS UPPER FEATURE WILL BE ACCOMPANIED BY LIMITED LOW LEVEL MOISTURE OVER WEST CENTRAL TX. EXPECT A BRIEF INCREASE OF MID LEVEL CLOUDS AHEAD OF THE FEATURE ON WEDNESDAY...BUT THAT APPEARS TO BE THE EXTENT OF IT AT THIS TIME. FOR THE LATTER PART OF THE WEEK...AN UNUSUALLY STRONG SUBTROPICAL RIDGE WILL BUILD OVER THE EASTERN PACIFIC OCEAN...INTO THE DESERT SOUTHWEST AND TX. WEAK BACKDOOR COLD FRONTS EXPECTED SUNDAY..INTO MONDAY...UNDER WEAK NORTHWEST FLOW ALOFT. TEMPS SHOULD AVERAGE NEAR OR SLIGHTLY ABOVE NORMAL FOR THE LATTER HALF OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 40 64 40 64 / 0 0 0 10 SAN ANGELO 40 64 40 64 / 0 0 0 10 JUNCTION 40 66 37 64 / 10 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 14
Hazardous weather outlook, Dec 6, 1:41 PM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 141 PM CST MON DEC 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-072030- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 141 PM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH THE SOUTHEAST HALF OF WEST CENTRAL TEXAS IN THE MID TO LATE AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG WINDS. THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL TO PENNY SIZE. THIS EVENT IS ONGOING. PLEASE REFER TO THE LATEST SEVERE WEATHER STATEMENTS AND WARNINGS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED SOUTH AND EAST OF A HASKELL TO SAN ANGELO TO OZONA LINE IN THE MID TO LATE AFTERNOON. NO SPOTTER ACTIVATION IS ANTICIPATED FROM THIS EVENING...THROUGH THE END OF THE WEEK. 14
In the hours before
Special weather statement, Dec 6, 10:57 AM CST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1057 AM CST MON DEC 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-061956- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 1057 AM CST MON DEC 6 2004 ...SEVERE THUNDERSTORMS POSSIBLE FROM NOON TO 4 PM TODAY... AT 1110 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT EXTENDED FROM JUST WEST OF POST TO MIDLAND AND CONTINUED SOUTH...MOVEMENT WAS EAST AT 40 MPH...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST ALONG THE LINE AT 60 MPH. AT 1019 AM...THE PUBLIC REPORTED DAMAGING WINDS IN EXCESS OF 60 MPH IN GOLDSMITH...LOCATED ABOUT 25 MILES WEST OF MIDLAND. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. A FEW STORMS MAY ALSO PRODUCE LARGE HAIL AND ISOLATED TORNADOES...ESPECIALLY OVER THE EASTERN SECTIONS OF WEST CENTRAL TEXAS. THESE STORMS WILL REACH A LINE FROM ROBY TO SWEETWATER TO STERLING CITY TO MERTZON BY 1215 PM. STAY TUNED FOR POSSIBLE WARNINGS. EMERGENCY MANAGERS AND SPOTTERS...SPOTTER ACTIVATION WILL BE LIKELY.
Local storm report, Dec 6, 1:18 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
118 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND GST ROBERT LEE 31.89N 100.48W
12/06/2004 62 MPH COKE TX TRAINED SPOTTER
&&
BRAZZELLLocal storm report, Dec 6, 1:26 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
126 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST MILES 31.60N 100.18W
12/06/2004 70 MPH RUNNELS TX TRAINED SPOTTER
POWER LINES WERE DOWNED IN MILES.
&&
PCAPERSLocal storm report, Dec 6, 2:03 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
203 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST ABILENE 32.45N 99.73W
12/06/2004 60 MPH TAYLOR TX BROADCAST MEDIA
POWER LINES WERE REPORTED DOWNED IN THE CITY OF ABILENE.
&&
PCAPERSSpecial weather statement, Dec 6, 3:15 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 315 PM CST MON DEC 6 2004 TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-062300- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-FISHER TX- HASKELL TX-IRION TX-JONES TX-NOLAN TX-RUNNELS TX-SHACKELFORD TX- STERLING TX-TAYLOR TX-THROCKMORTON TX-TOM GREEN TX- 315 PM CST MON DEC 6 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 909 CANCELED FOR THE FOLLOWING COUNTIES... IN WEST CENTRAL TEXAS... HASKELL...THROCKMORTON...FISHER...JONES...CALLAHAN...STERLING... COKE...RUNNELS...COLEMAN...BROWN...IRION...TOM GREEN...CONCHO THE THREAT OF SEVERE WEATHER HAS ENDED WITH A LINE OF THUNDERSTORMS MOVING EAST OF THE AREA. 14
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 12:09 PM CST | Severe Thunderstorm Warning | SJT | Irion | 51 min |
| Dec 6, 12:40 PM CST | Severe Thunderstorm Warning | SJT | Tom Green | 60 min |
| Dec 6, 12:47 PM CST | Severe Thunderstorm Warning | SJT | Haskell | 58 min |
| Dec 6, 12:49 PM CST | Severe Thunderstorm Warning | SJT | Coke | 56 min |
| Dec 6, 1:06 PM CST | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 39 min |
| Dec 6, 1:17 PM CST | Severe Thunderstorm Warning | SJT | Runnels | 58 min |
| Dec 6, 1:23 PM CST | Severe Thunderstorm Warning | SJT | Jones | 52 min |
| Dec 6, 1:42 PM CST | Severe Thunderstorm Warning | SJT | Taylor | 33 min |
| Dec 6, 1:49 PM CST | Severe Thunderstorm Warning | SJT | Coleman | 41 min |
| Dec 6, 1:58 PM CST | Severe Thunderstorm Warning | SJT | Callahan | 47 min |
| Dec 6, 2:19 PM CST | Severe Thunderstorm Warning | SJT | Brown | 56 min |
| Dec 6, 2:30 PM CST | Tornado Warning | SJT | Callahan | 15 min |
| Dec 6, 2:36 PM CST | Tornado Warning | SJT | Brown | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.